Heterotic type II string duality and the H monopole problem

Luciano Girardello, Massimo Porrati, Alberto Zaffaroni

    Research output: Contribution to journalArticle

    Abstract

    Since T duality has been proved only perturbatively and most of the heterotic states map into solitonic, nonperturbative, type II states, the six-dimensional string-string duality between the heterotic string and the type II string is not sufficient for proving the S duality of the former, in terms of the known T duality of the latter. We nevertheless show in detail that the perturbative T duality, together with the heterotic type II duality, does imply the existence of heterotic H monopoles, with the correct multiplicity and multiplet structure. This construction is valid at a generic point in the moduli space of heterotic toroidal compactifications.

    Original languageEnglish (US)
    Pages (from-to)4255-4272
    Number of pages18
    JournalInternational Journal of Modern Physics A
    Volume11
    Issue number23
    StatePublished - 1996

    Fingerprint

    Monopole
    monopoles
    Duality
    strings
    Strings
    fine structure
    Compactification
    Moduli Space
    Multiplicity
    Valid
    Sufficient
    Imply

    ASJC Scopus subject areas

    • Mathematical Physics
    • Physics and Astronomy(all)
    • Nuclear and High Energy Physics

    Cite this

    Girardello, L., Porrati, M., & Zaffaroni, A. (1996). Heterotic type II string duality and the H monopole problem. International Journal of Modern Physics A, 11(23), 4255-4272.

    Heterotic type II string duality and the H monopole problem. / Girardello, Luciano; Porrati, Massimo; Zaffaroni, Alberto.

    In: International Journal of Modern Physics A, Vol. 11, No. 23, 1996, p. 4255-4272.

    Research output: Contribution to journalArticle

    Girardello, L, Porrati, M & Zaffaroni, A 1996, 'Heterotic type II string duality and the H monopole problem', International Journal of Modern Physics A, vol. 11, no. 23, pp. 4255-4272.
    Girardello, Luciano ; Porrati, Massimo ; Zaffaroni, Alberto. / Heterotic type II string duality and the H monopole problem. In: International Journal of Modern Physics A. 1996 ; Vol. 11, No. 23. pp. 4255-4272.
    @article{15e987afc85849d2b617683f2db05650,
    title = "Heterotic type II string duality and the H monopole problem",
    abstract = "Since T duality has been proved only perturbatively and most of the heterotic states map into solitonic, nonperturbative, type II states, the six-dimensional string-string duality between the heterotic string and the type II string is not sufficient for proving the S duality of the former, in terms of the known T duality of the latter. We nevertheless show in detail that the perturbative T duality, together with the heterotic type II duality, does imply the existence of heterotic H monopoles, with the correct multiplicity and multiplet structure. This construction is valid at a generic point in the moduli space of heterotic toroidal compactifications.",
    author = "Luciano Girardello and Massimo Porrati and Alberto Zaffaroni",
    year = "1996",
    language = "English (US)",
    volume = "11",
    pages = "4255--4272",
    journal = "International Journal of Modern Physics A",
    issn = "0217-751X",
    publisher = "World Scientific Publishing Co. Pte Ltd",
    number = "23",

    }

    TY - JOUR

    T1 - Heterotic type II string duality and the H monopole problem

    AU - Girardello, Luciano

    AU - Porrati, Massimo

    AU - Zaffaroni, Alberto

    PY - 1996

    Y1 - 1996

    N2 - Since T duality has been proved only perturbatively and most of the heterotic states map into solitonic, nonperturbative, type II states, the six-dimensional string-string duality between the heterotic string and the type II string is not sufficient for proving the S duality of the former, in terms of the known T duality of the latter. We nevertheless show in detail that the perturbative T duality, together with the heterotic type II duality, does imply the existence of heterotic H monopoles, with the correct multiplicity and multiplet structure. This construction is valid at a generic point in the moduli space of heterotic toroidal compactifications.

    AB - Since T duality has been proved only perturbatively and most of the heterotic states map into solitonic, nonperturbative, type II states, the six-dimensional string-string duality between the heterotic string and the type II string is not sufficient for proving the S duality of the former, in terms of the known T duality of the latter. We nevertheless show in detail that the perturbative T duality, together with the heterotic type II duality, does imply the existence of heterotic H monopoles, with the correct multiplicity and multiplet structure. This construction is valid at a generic point in the moduli space of heterotic toroidal compactifications.

    UR - http://www.scopus.com/inward/record.url?scp=0010933190&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0010933190&partnerID=8YFLogxK

    M3 - Article

    VL - 11

    SP - 4255

    EP - 4272

    JO - International Journal of Modern Physics A

    JF - International Journal of Modern Physics A

    SN - 0217-751X

    IS - 23

    ER -